Home |
Tags: High Cholesterol | statins | sore | muscles | cholesterol

Are Statins to Blame for My Sore Muscles?

By    |   Monday, 22 Jun 2015 11:01 AM

Question: I take a statin and have noticed my leg muscles get really sore after exercising. Is it the drugs?

Dr. Hibberd's answer:

The drug-related muscle aches we most often see on statins are usually due to CoQ10 deficiency, and can be prevented (not treated) by CoQ10 supplementation.

Sometimes simply changing to a different statin is the best initial move. Drug-induced muscle problems will normally occur at rest and during exercise. Serious muscle problems with statins are actually quite rare, and generally involve significant elevations and accumulation of a muscle enzyme called CPK, which is easily measured from a blood sample.

Exercise-induced pain is a red flag that something else may be happening. You should go to your doctor to be assessed for whether you have some other reason for your symptoms.

Vascular problems and other disorders that can cause leg pains are often treatable conditions when picked up early enough. But some wait too long and end up paying a high price for ignoring the warning signs.

© 2017 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Hibberd
The drug-related muscle aches we most often see on statins are usually due to CoQ10 deficiency.
statins, sore, muscles, cholesterol
168
2015-01-22
Monday, 22 Jun 2015 11:01 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved